Using equivariant obstruction theory in combinatorial geometry (Q2643064): Difference between revisions
From MaRDI portal
Created a new Item |
Normalize DOI. |
||
(5 intermediate revisions by 5 users not shown) | |||
Property / DOI | |||
Property / DOI: 10.1016/j.topol.2007.04.007 / rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: Publication / rank | |||
Normal rank | |||
Property / OpenAlex ID | |||
Property / OpenAlex ID: W1985060458 / rank | |||
Normal rank | |||
Property / arXiv ID | |||
Property / arXiv ID: math/0609053 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Proof of the Lovász conjecture / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Simultaneous partitions of measures by \(k\)-fans / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: On the Kunneth Formula and Functorial Dependence in Algebraic Topology / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4143495 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3240881 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Transformation groups / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q2760975 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4819371 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4002286 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Cobounding odd cycle colorings / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Small models of graph colouring manifolds and the Stiefel manifolds \(\Hom(C_{5},K_n)\) / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Group actions on arrangements of linear subspaces and applications to configuration spaces / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4256667 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4192669 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Homotopy types of subspace arrangements via diagrams of spaces / rank | |||
Normal rank | |||
Property / DOI | |||
Property / DOI: 10.1016/J.TOPOL.2007.04.007 / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 13:04, 19 December 2024
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | Using equivariant obstruction theory in combinatorial geometry |
scientific article |
Statements
Using equivariant obstruction theory in combinatorial geometry (English)
0 references
23 August 2007
0 references
The paper under review begins with a terse but quite readable and very useful general introduction to equivariant obstruction theory. This includes an equivariant version of Poincaré duality. The main result (Theorem 1.8) goes as follows: Let \(M\) be a compact \((n+1)\)-dimensional manifold with a free \(G\)-action. Further let \(W\) be a \(d\)-dimensional submanifold, and let \(\Sigma\) be the union of a finite \(G\)-invariant arrangement of \((d-n-1)\)-dimensional smooth submanifolds. If the pair \((W,\Sigma)\) meets certain requirements of connectedness and general position then there exists a \(G\)-map from \(M\) to \(W\setminus\Sigma\) if and only if a certain obstruction element in \(H_n(W\setminus\Sigma,\mathbb Z)_G\) vanishes. This theorem is strong enough to derive short proofs of all of the following: Lovász' conjecture on lower bounds of certain graph coloring problems, initially solved by \textit{E. Babson} and \textit{D. N. Kozlov} [Ann. Math. (2) 165, No. 3, 965--1007 (2007; Zbl 1132.05019)], a result on the partition of sphere measures by hyperplanes due to \textit{V. V. Makeev} [J. Math. Sci., New York 104, No. 4, 1358--1363 (2001); translation from Zap. Nauchn. Semin. POMI 252, 165--174 (1998; Zbl 0989.52002)], and a further result on the measure partition by fans.
0 references
Lovász conjecture on graph coloring lower bounds
0 references
measure partition
0 references
equivariant Poincaré duality
0 references
0 references
0 references